A month or so ago, I went to Mexico to have a cosmetic dental procedure done and now I’m afraid I made a big mistake. I had several lower crowns done and also veneers on my front upper teeth. I am in so much pain and it’s been a couple of weeks since I had it done. My jaw hurts and one tooth is almost painful to the touch and I can’t even chew soft foods. When I asked the dentist about it, he told me to take ibuprofen to help with the pain and that it’s normal after having so much work done at one time. As for the crown that I can’t even chew on, he said something about it having high contact or possibly needing a root canal. Is it bad that it doesn’t even touch my top teeth when I bite together? Is this much pain normal so long after my procedure and should I just keep taking the ibuprofen until it goes away (I’m currently taking 800mg every 4-6 hours).
You are right to be concerned. Taking those amounts of ibuprofen for such an extended period of time is not good for you, and it sounds like it’s not really helping – it’s only masking something that is not right. They amount of pain you are experiencing is not normal after getting crowns or porcelain veneers. Tenderness or soreness for a couple of days should be expected and your bite and teeth should align.
If you are back in the United States, go find a reputable cosmetic dentist in your area – or at the very lease, a competent general dentist. Even if you have to drive an hour or two, it will be worth getting a second opinion to determine what’s wrong before the situation gets worse. Try to back off or stop taking the ibuprofen and if you do need a root canal, don’t go back to the dentist in Mexico – there are only about a handful of good cosmetic dentist in the entire country. Even in the United States, only about 1 of 50 dentists is skilled in the art of cosmetic dentistry, but you should be able to find a reputable doctor near you.